Thunderstorm Wind, Dunn
- When
- July 10, 11:23 PM CST
- Where
- Dunn County, 0.85 mi SE of Eau Galle
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 44.690, -92.010
A peak wind gust measured by a wind sensor.
Late Sunday Evening, July 10th, a complex of thunderstorms moved from east central Minnesota, into west central Wisconsin and caused some wind damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MPX wrote it up.
Late Sunday Evening, July 10th, a complex of thunderstorms moved from east central Minnesota, into west central Wisconsin and caused some wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jul 10, 11:10 PM CST, 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1210 AM CDT MON JUL 11 2011 .DISCUSSION... SUMMARY...COULD BE AN ACTIVE NIGHT ACROSS SOUTH/CENTRAL MN AND PORTIONS OF WESTERN WISCONSIN WITH POSSIBLE MCS OR CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS MOVING EAST FROM THE DAKOTAS. THE SPC HAS JUST UPDATED THE DAY 1 OUTLOOK AND HAVE UPGRADED TO A MODERATE RISK IN THE EASTERN DAKOTAS AND FAR WEST CENTRAL MN. OTHERWISE...PASSING COLD FRONT WILL PUSH MOISTURE RICH AND THE WARMTH SOUTH OF THE AREA TUESDAY THROUGH THURSDAY. OUTSIDE OF POPS IN FAR SOUTHERN MN ON TUESDAY...MOST AREAS WILL REMAIN DRY UNTIL A DECENT SHORTWAVE ROLL THROUGH WEDNESDAY NIGHT AND THURSDAY. EXTENDED STILL LOOKS QUITE WARM WITH SMALL POPS UNDER LONG WAVE RIDGE. DEEP CONVECTION GETTING GOING VERY EARLY THIS AFTERNOON IN EASTERN ND. THIS SAME AREA MAY BE WHAT EVENTUALLY GROWS UPSCALE AND AFFECTS WESTERN MN THIS EVENING...AND SLIDES ACROSS THE REST OF MN AND WESTERN WI BETWEEN 04Z-10Z TONIGHT. NO SHORTAGE OF INSTABILITY TO FEED THE CURRENT STORMS WITH 3000-4500 J/KG OF MLCAPE IN THE EASTERN DAKOTAS AND WESTERN MN THIS AFTERNOON AND DCAPE VALUES BETWEEN 1400-1600 J/KG. DEEP LAYER SHEAR IS ALSO SUFFICIENT FOR SUPERCELL STRUCTURE...ALTHOUGH STORM MODE IN THIS CASE WILL LIKELY BE DICTATED BY COOL POOL EVOLUTION. IN HOUSE WRF-ARW ALONG WITH THE MORNING RUN OF THE NSSL WRF-ARW BOTH SUGGEST MORE OF A LINEAR STRUCTURE OR AT LEAST A COUPLE BOWING SEGMENTS WITH A WIND AND HAIL THREAT. PWATS ARE ALSO A CONCERN WHEN IT COMES TO THE POTENTIAL FOR HEAVY RAIN THIS EVENING...WILL HAVE TO MONITOR THE ORIENTATION AND SPEED OF CONVECTION AS IT ENTERS THE FORECAST AREA. THE ENTRANCE REGION OF 80-90+KT MID/UPPER LEVEL JET OVER THE DAKOTAS IS HELPING THE UPWARD VERTICAL MOTION...AND THIS SHOULD SLIDE EAST ACROSS THE FORECAST AREA THIS EVENING. CORFIDI VECTORS WOULD ROLL THE COMPLEX ACROSS SOUTH/CENTRAL MN BETWEEN 02-06Z. A COUPLE OF THE HRRR RUNS TODAY HAVE PAINTED A SLIGHTLY SEVERE PICTURE. ALTHOUGH STILL INDICATING THE MAIN AREA OF CONCERN ORIGINATING OUT OF THE CURRENT ARE OF CONVECTION...IT DOES HAVE A BIT MORE DEVELOPMENT SOUTHEAST OF THIS AREA NEAR THE NE/SD BORDER. AT ANY RATE...WITH NO REINFORCING 850MB JET TONIGHT...THE FEELING IS THAT THE STRONGEST STORMS WILL BE IN WESTERN MN. THERE SHOULD BE A GRADUALLY WEAKENING WITH TIME. NEXT CHANCE FOR RAIN IS IN FAR SOUTHERN MN ON TUESDAY...WITH FAIRLY STRONG FRONTOGENESIS AND WHAT WILL LIKELY BE A SHARP CUTOFF IN RAINFALL. SURFACE HIGH EXPECTED TO KEEP MOST LOCATIONS IN THE FORECAST AREA COOLER AND DRY. WARM AIR ADVECTION AND SHORTWAVE TROUGH PROVIDE THE FOCUS FOR SHOWERS AND STORMS WEDNESDAY AND THURSDAY. INCREASED POPS DURING THIS TIME FRAME GIVEN GOOD MODEL AGREEMENT WITH 20-50DM HEIGHT FALLS A LOFT AND 850-700MB MOISTURE TRANSPORT. ALTHOUGH MINOR TIMING ISSUES EXIST...12Z GFS AND ECMWF QPF FIELDS ARE NOT TOO DISSIMILAR IN OVERALL PLACEMENT AND INTENSITY. ABOVE AVERAGE TEMPERATURES ALMOST A CERTAINTY IN THE EXTENDED WITH 590-594DM HEIGHTS MOVING OVERHEAD FOR THE WEEKEND. && .AVIATION.../06Z TAF ISSUANCE/ LINEAR LINE OF STRONG TO SEVERE THUNDERSTORMS CONTINUE TO RACE EASTWARD OVER EASTERN MN AND WESTERN WISCONSIN. SOME RESIDUAL SHRA/ISOLD THUNDERSTORM CONTINUE IN THE WAKE OF THE MAIN LINE OF STORMS...THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE DURING THE REST OF TONIGHT. WEATHER CONDITIONS IMPROVING FROM WEST TO EAST. CEILING HEIGHTS LOWERING TO AROUND 2500 FEET AGL AND VSBL 3 MILES IN HEAVY RAIN AND THUNDERSTORMS...THEN IMPROVING TO SCATTERED CLOUDS AT OR ABOVE 7000 FEET AGL. WINDS VARIABLE IN THE WAKE OF THE LINE OF THUNDERSTORMS...THEN BECOMING SOUTHWEST-NORTHWEST 10 TO 15 KNOTS PREVAILING BY MID MORNING MONDAY. HIGH PRESSURE WILL CONTINUE TO SETTLE OVER THE UPPER MIDWEST THE REMAINDER OF THE PERIOD. MSP...SEE ABOVE FOR REASONS BEHIND THE FORECAST. CEILINGS ROUGHLY BETWEEN 2500-3500 FEET AGL IN SCATTERED THUNDERSTORMS WITH VISIBILITIES 3-5 MILES THROUGH 200 AM...THEN WX CONDS IMPROVING TO SCATTERED CLOUDS AT OR ABOVE 7000 FEET AGL MONDAY AFTERNOON. WINDS WILL BE THE MAIN CHALLENGE WITH SOUTHEAST-EAST WINDS SHIFTING TO WEST AND NORTHWEST DURING THE DAY ON MONDAY. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && CLF/JM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1051 AM CDT SUN JUL 10 2011 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 111600- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1051 AM CDT SUN JUL 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS ALL OF SOUTHERN AND CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN THROUGH TONIGHT. THE PRIMARY HAZARDS ARE WINDS IN EXCESS OF 60 MPH AND LARGE HAIL. THE BEST CHANCE OF WIDESPREAD THUNDERSTORMS WILL BEGIN LATE THIS AFTERNOON OR EARLY THIS EVENING IN WEST CENTRAL MINNESOTA IN ADVANCE OF A COLD FRONT. THUNDERSTORMS WILL THEN SPREAD ACROSS MUCH OF THE AREA IN THE OVERNIGHT. IN ADDITION...SOME THUNDERSTORMS MAY CONTAIN HEAVY RAINFALL WHICH MAY CAUSE ISOLATED FLOODING. RESIDENTS AND VISITORS ACROSS THE AREA ARE URGED TO MONITOR NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST INFORMATION... FORECASTS...AND WARNINGS. MAKE SURE YOUR NOAA WEATHER RADIO ALERT SETTING IS TURNED ON TO ENSURE RECEIVING ANY WATCHES OR WARNINGS ISSUED FOR YOUR AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS MAY LINGER INTO MONDAY MORNING AS A COLD FRONT CROSSES THE REGION FROM NORTHWEST TO SOUTHEAST. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS FAR SOUTHERN MINNESOTA...MAINLY ALONG AND SOUTH OF A LINE FROM SPRINGFIELD TO WATERVILLE. THE MAIN HAZARDS ARE WINDS IN EXCESS OF 60 MPH AND LARGE HAIL...AND THE BEST TIMING WOULD BE BEFORE NOON. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH SATURDAY AS A WARM FRONT SLOWLY APPROACHES FROM THE SOUTHWEST DURING THE MIDDLE OF THE WEEK AND MOVES THROUGH THE AREA BY THE END OF THE WEEK. AT THIS POINT...IT IS TOO EARLY TO DETERMINE SEVERE WEATHER POTENTIAL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND IN THE OVERNIGHT.
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1144 PM CDT SUN JUL 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND GST MORRIS 45.59N 95.91W
07/10/2011 M54.00 MPH STEVENS MN TRAINED SPOTTER
0725 PM TSTM WND DMG MORRIS 45.59N 95.91W
07/10/2011 STEVENS MN TRAINED SPOTTER
4 INCH DIAMETER BRANCHES DOWN IN TOWN.
0730 PM TSTM WND DMG 6 WSW ALEXANDRIA 45.84N 95.49W
07/10/2011 DOUGLAS MN TRAINED SPOTTER
LARGE TREES DOWNED.
0747 PM TSTM WND GST ALEXANDRIA 45.87N 95.38W
07/10/2011 M79.00 MPH DOUGLAS MN MESONET
MNDOT I-94 AND MN HWY 29 MILE POST 46
0750 PM TSTM WND DMG 5 W STARBUCK 45.62N 95.63W
07/10/2011 POPE MN TRAINED SPOTTER
SCATTERED LARGE UP TO 30 DIAMETER TREES.
0752 PM TSTM WND DMG BRANDON 45.97N 95.60W
07/10/2011 DOUGLAS MN LAW ENFORCEMENT
LARGE TREES AND POWERLINES DOWN
0753 PM TSTM WND GST ALEXANDRIA 45.87N 95.38W
07/10/2011 M63.00 MPH DOUGLAS MN MESONET
AXN AIRPORT
0757 PM TSTM WND GST FREEPORT 45.66N 94.69W
07/10/2011 M54.00 MPH STEARNS MN TRAINED SPOTTER
0758 PM TSTM WND GST 5 S MARIETTA 44.94N 96.42W
07/10/2011 M65.00 MPH LAC QUI PARLE MN MESONET
MEHURIN US-HWY 212 MILE POST 1
0810 PM TSTM WND DMG SAUK CENTRE 45.74N 94.96W
07/10/2011 STEARNS MN TRAINED SPOTTER
ESTIMATED TIME NUMEROUS TREES DOWN FROM 5 MILES WEST
RIGHT THROUGH TO SAUK CENTRE.
0810 PM TSTM WND DMG SAUK CENTRE 45.74N 94.96W
07/10/2011 STEARNS MN TRAINED SPOTTER
ESTIMATED TIME POWER LINES DOWN AND POWER OUT IN TOWN.
0810 PM TSTM WND DMG SAUK CENTRE 45.74N 94.96W
07/10/2011 STEARNS MN TRAINED SPOTTER
ESTIMATED TIME...ENHANCED UNIDIRECTIONAL DAMAGE LARGE
GRAIN EQUIPMENT TRAILERS FLIPPED.
0814 PM TSTM WND GST MADISON 45.01N 96.19W
07/10/2011 M70.00 MPH LAC QUI PARLE MN MESONET
AIRPORT AWOS
0815 PM HAIL 2 NNE DAWSON 44.96N 96.03W
07/10/2011 M1.00 INCH LAC QUI PARLE MN TRAINED SPOTTER
0822 PM TSTM WND GST 1 SE GEORGEVILLE 45.43N 94.93W
07/10/2011 M50.00 MPH STEARNS MN MESONET
0823 PM HAIL 5 NNW BOYD 44.92N 95.93W
07/10/2011 M0.50 INCH LAC QUI PARLE MN TRAINED SPOTTER
0840 PM HAIL 6 SSE MONTEVIDEO 44.87N 95.69W
07/10/2011 M0.88 INCH YELLOW MEDICINE MN TRAINED SPOTTER
0845 PM TSTM WND GST HANLEY FALLS 44.69N 95.62W
07/10/2011 M62.00 MPH YELLOW MEDICINE MN MESONET
MNDOT HWY 23 AND MILE POST 94
0845 PM TSTM WND DMG 4 WSW PLEASANT BEACH 45.75N 94.81W
07/10/2011 STEARNS MN TRAINED SPOTTER
ENTIRE ROW OF FULL GROWN 16 INCH DIAMETER TREES DOWN
ALONG WITH WITH 2 TO 8 INCH BRANCHES.
0845 PM TSTM WND DMG 4 WSW PLEASANT BEACH 45.75N 94.81W
07/10/2011 STEARNS MN TRAINED SPOTTER
POWER LINES DOWN.
0848 PM TORNADO GROVE CITY 45.15N 94.68W
07/10/2011 MEEKER MN TRAINED SPOTTER
ON THE GROUND.
0848 PM TSTM WND GST CLARA CITY 44.96N 95.37W
07/10/2011 M51.00 MPH CHIPPEWA MN MESONET
0855 PM HAIL SACRED HEART 44.78N 95.35W
07/10/2011 E0.75 INCH RENVILLE MN TRAINED SPOTTER
SMALL BRANCHES DOWN
0855 PM TSTM WND GST 4 ENE ALBANY 45.64N 94.49W
07/10/2011 M62.00 MPH STEARNS MN TRAINED SPOTTER
TREES DOWN LARGE BRANCHES
0913 PM TSTM WND GST ST AUGUSTA 45.44N 94.19W
07/10/2011 E50.00 MPH STEARNS MN TRAINED SPOTTER
0915 PM TSTM WND DMG RENVILLE 44.79N 95.21W
07/10/2011 RENVILLE MN TRAINED SPOTTER
POWER OUT
0922 PM TSTM WND GST ST CLOUD 45.55N 94.17W
07/10/2011 M64.00 MPH STEARNS MN MESONET
STC AIRPORT ASOS
0924 PM TSTM WND GST OLIVIA 44.78N 95.00W
07/10/2011 E64.00 MPH RENVILLE MN MESONET
OVL AIRPORT AWOS ESTIMATED TIME.
0925 PM TSTM WND GST REDWOOD FALLS 44.54N 95.11W
07/10/2011 M55.00 MPH REDWOOD MN MESONET
RWF AIRPORT ASOS
0930 PM TSTM WND DMG 1 SE FRANKLIN 44.52N 94.87W
07/10/2011 RENVILLE MN TRAINED SPOTTER
DAMAGE OVER A 3/4 MILE PATH
0950 PM TSTM WND GST MONTICELLO 45.30N 93.80W
07/10/2011 M55.00 MPH WRIGHT MN TRAINED SPOTTER
I-94 AND COUNTY ROAD 18.
1000 PM TSTM WND DMG DAYTON 45.19N 93.47W
07/10/2011 HENNEPIN MN TRAINED SPOTTER
LARGE TREE DOWN.
1005 PM TSTM WND GST 2 NE STEWART 44.75N 94.46W
07/10/2011 M65.00 MPH MCLEOD MN TRAINED SPOTTER
1027 PM TSTM WND GST MADELIA 44.05N 94.42W
07/10/2011 M49.00 MPH WATONWAN MN MESONET
MNDOT HIGHWAY 60 MILE POST 60
1045 PM TSTM WND GST HAMBURG 44.73N 93.96W
07/10/2011 M54.00 MPH CARVER MN LAW ENFORCEMENT
1045 PM TSTM WND DMG RAMSEY 45.26N 93.45W
07/10/2011 ANOKA MN TRAINED SPOTTER
10 INCH TREE DOWN.
1050 PM TSTM WND DMG COLUMBIA HEIGHTS 45.05N 93.25W
07/10/2011 ANOKA MN TRAINED SPOTTER
POWER OUT 38TH TO 44TH CENTRAL AVE.
1054 PM TSTM WND DMG FOREST LAKE 45.28N 92.99W
07/10/2011 WASHINGTON MN TRAINED SPOTTER
POWER OUT IN PLACES.
1100 PM TSTM WND DMG LE SUEUR 44.46N 93.91W
07/10/2011 LE SUEUR MN TRAINED SPOTTER
NINE INCH DIAMETER TREES DOWN. POWERLINES DOWN. OCCURRED
ON 2ND STREET.
1100 PM TSTM WND DMG LE SUEUR 44.46N 93.91W
07/10/2011 LE SUEUR MN LAW ENFORCEMENT
TREES AND POWER LINES DOWN. SOME BUILDING DAMAGE.
1100 PM TSTM WND DMG FOREST LAKE 45.28N 92.99W
07/10/2011 WASHINGTON MN TRAINED SPOTTER
TWO INCH DIAMETER TREES DOWN.
1101 PM HEAVY RAIN GREEN ISLE 44.68N 94.01W
07/10/2011 M0.87 INCH SIBLEY MN TRAINED SPOTTER
RAINFALL OCCURRED IN 22 MINUTES.
1108 PM TSTM WND DMG LE SUEUR 44.46N 93.91W
07/10/2011 LE SUEUR MN TRAINED SPOTTER
SEVERAL TWELVE INCH DIAMETER TREES DOWNED. OCCURRED IN
DIFFERENT PARTS OF TOWN.
1120 PM TSTM WND GST WASECA 44.08N 93.50W
07/10/2011 M59.00 MPH WASECA MN AWOS
&&
AJZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1148 PM CDT SUN JUL 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1138 PM TSTM WND GST 1 N HAMMOND 44.99N 92.44W
07/10/2011 M52 MPH ST. CROIX WI TRAINED SPOTTER
&&
AJZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1212 AM CDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM TSTM WND DMG RED WING 44.58N 92.60W
07/11/2011 GOODHUE MN LAW ENFORCEMENT
POWERLINE DOWN
&&
JVMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1213 AM CDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM TSTM WND DMG GLENWOOD 45.65N 95.38W
07/10/2011 POPE MN CO-OP OBSERVER
EIGHT INCH DIAMETER TREE DOWN.
&&
AJZPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1214 AM CDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND GST MORRIS 45.59N 95.91W
07/10/2011 M54.00 MPH STEVENS MN TRAINED SPOTTER
0725 PM TSTM WND DMG MORRIS 45.59N 95.91W
07/10/2011 STEVENS MN TRAINED SPOTTER
4 INCH DIAMETER BRANCHES DOWN IN TOWN.
0730 PM TSTM WND DMG 6 WSW ALEXANDRIA 45.84N 95.49W
07/10/2011 DOUGLAS MN TRAINED SPOTTER
LARGE TREES DOWNED.
0747 PM TSTM WND GST ALEXANDRIA 45.87N 95.38W
07/10/2011 M79.00 MPH DOUGLAS MN MESONET
MNDOT I-94 AND MN HWY 29 MILE POST 46
0750 PM TSTM WND DMG 5 W STARBUCK 45.62N 95.63W
07/10/2011 POPE MN TRAINED SPOTTER
SCATTERED LARGE UP TO 30 DIAMETER TREES.
0752 PM TSTM WND DMG BRANDON 45.97N 95.60W
07/10/2011 DOUGLAS MN LAW ENFORCEMENT
LARGE TREES AND POWERLINES DOWN
0753 PM TSTM WND GST ALEXANDRIA 45.87N 95.38W
07/10/2011 M63.00 MPH DOUGLAS MN MESONET
AXN AIRPORT
0757 PM TSTM WND GST FREEPORT 45.66N 94.69W
07/10/2011 M54.00 MPH STEARNS MN TRAINED SPOTTER
0758 PM TSTM WND GST 5 S MARIETTA 44.94N 96.42W
07/10/2011 M65.00 MPH LAC QUI PARLE MN MESONET
MEHURIN US-HWY 212 MILE POST 1
0759 PM TSTM WND DMG GLENWOOD 45.65N 95.38W
07/10/2011 POPE MN CO-OP OBSERVER
EIGHT INCH DIAMETER TREE DOWN.
0810 PM TSTM WND DMG SAUK CENTRE 45.74N 94.96W
07/10/2011 STEARNS MN TRAINED SPOTTER
ESTIMATED TIME NUMEROUS TREES DOWN FROM 5 MILES WEST
RIGHT THROUGH TO SAUK CENTRE.
0810 PM TSTM WND DMG SAUK CENTRE 45.74N 94.96W
07/10/2011 STEARNS MN TRAINED SPOTTER
ESTIMATED TIME...ENHANCED UNIDIRECTIONAL DAMAGE LARGE
GRAIN EQUIPMENT TRAILERS FLIPPED.
0810 PM TSTM WND DMG SAUK CENTRE 45.74N 94.96W
07/10/2011 STEARNS MN TRAINED SPOTTER
ESTIMATED TIME POWER LINES DOWN AND POWER OUT IN TOWN.
0814 PM TSTM WND GST MADISON 45.01N 96.19W
07/10/2011 M70.00 MPH LAC QUI PARLE MN MESONET
AIRPORT AWOS
0815 PM HAIL 2 NNE DAWSON 44.96N 96.03W
07/10/2011 M1.00 INCH LAC QUI PARLE MN TRAINED SPOTTER
0822 PM TSTM WND GST 1 SE GEORGEVILLE 45.43N 94.93W
07/10/2011 M50.00 MPH STEARNS MN MESONET
0823 PM HAIL 5 NNW BOYD 44.92N 95.93W
07/10/2011 M0.50 INCH LAC QUI PARLE MN TRAINED SPOTTER
0840 PM HAIL 6 SSE MONTEVIDEO 44.87N 95.69W
07/10/2011 M0.88 INCH YELLOW MEDICINE MN TRAINED SPOTTER
0845 PM TSTM WND GST HANLEY FALLS 44.69N 95.62W
07/10/2011 M62.00 MPH YELLOW MEDICINE MN MESONET
MNDOT HWY 23 AND MILE POST 94
0845 PM TSTM WND DMG 4 WSW PLEASANT BEACH 45.75N 94.81W
07/10/2011 STEARNS MN TRAINED SPOTTER
ENTIRE ROW OF FULL GROWN 16 INCH DIAMETER TREES DOWN
ALONG WITH WITH 2 TO 8 INCH BRANCHES.
0845 PM TSTM WND DMG 4 WSW PLEASANT BEACH 45.75N 94.81W
07/10/2011 STEARNS MN TRAINED SPOTTER
POWER LINES DOWN.
0848 PM TORNADO GROVE CITY 45.15N 94.68W
07/10/2011 MEEKER MN TRAINED SPOTTER
ON THE GROUND.
0848 PM TSTM WND GST CLARA CITY 44.96N 95.37W
07/10/2011 M51.00 MPH CHIPPEWA MN MESONET
0855 PM HAIL SACRED HEART 44.78N 95.35W
07/10/2011 E0.75 INCH RENVILLE MN TRAINED SPOTTER
SMALL BRANCHES DOWN
0855 PM TSTM WND GST 4 ENE ALBANY 45.64N 94.49W
07/10/2011 M62.00 MPH STEARNS MN TRAINED SPOTTER
TREES DOWN LARGE BRANCHES
0913 PM TSTM WND GST ST AUGUSTA 45.44N 94.19W
07/10/2011 E50.00 MPH STEARNS MN TRAINED SPOTTER
0915 PM TSTM WND DMG RENVILLE 44.79N 95.21W
07/10/2011 RENVILLE MN TRAINED SPOTTER
POWER OUT
0922 PM TSTM WND GST ST CLOUD 45.55N 94.17W
07/10/2011 M64.00 MPH STEARNS MN MESONET
STC AIRPORT ASOS
0924 PM TSTM WND GST OLIVIA 44.78N 95.00W
07/10/2011 E64.00 MPH RENVILLE MN MESONET
OVL AIRPORT AWOS ESTIMATED TIME.
0925 PM TSTM WND GST REDWOOD FALLS 44.54N 95.11W
07/10/2011 M55.00 MPH REDWOOD MN MESONET
RWF AIRPORT ASOS
0930 PM TSTM WND DMG 1 SE FRANKLIN 44.52N 94.87W
07/10/2011 RENVILLE MN TRAINED SPOTTER
DAMAGE OVER A 3/4 MILE PATH
0950 PM TSTM WND GST MONTICELLO 45.30N 93.80W
07/10/2011 M55.00 MPH WRIGHT MN TRAINED SPOTTER
I-94 AND COUNTY ROAD 18.
1000 PM TSTM WND DMG DAYTON 45.19N 93.47W
07/10/2011 HENNEPIN MN TRAINED SPOTTER
LARGE TREE DOWN.
1005 PM TSTM WND GST 2 NE STEWART 44.75N 94.46W
07/10/2011 M65.00 MPH MCLEOD MN TRAINED SPOTTER
1027 PM TSTM WND GST MADELIA 44.05N 94.42W
07/10/2011 M49.00 MPH WATONWAN MN MESONET
MNDOT HIGHWAY 60 MILE POST 60
1045 PM TSTM WND DMG RAMSEY 45.26N 93.45W
07/10/2011 ANOKA MN TRAINED SPOTTER
10 INCH TREE DOWN.
1045 PM TSTM WND GST HAMBURG 44.73N 93.96W
07/10/2011 M54.00 MPH CARVER MN LAW ENFORCEMENT
1050 PM TSTM WND DMG COLUMBIA HEIGHTS 45.05N 93.25W
07/10/2011 ANOKA MN TRAINED SPOTTER
POWER OUT 38TH TO 44TH CENTRAL AVE.
1054 PM TSTM WND DMG FOREST LAKE 45.28N 92.99W
07/10/2011 WASHINGTON MN TRAINED SPOTTER
POWER OUT IN PLACES.
1100 PM TSTM WND DMG FOREST LAKE 45.28N 92.99W
07/10/2011 WASHINGTON MN TRAINED SPOTTER
TWO INCH DIAMETER TREES DOWN.
1100 PM TSTM WND DMG LE SUEUR 44.46N 93.91W
07/10/2011 LE SUEUR MN TRAINED SPOTTER
NINE INCH DIAMETER TREES DOWN. POWERLINES DOWN. OCCURRED
ON 2ND STREET.
1100 PM TSTM WND DMG LE SUEUR 44.46N 93.91W
07/10/2011 LE SUEUR MN LAW ENFORCEMENT
TREES AND POWER LINES DOWN. SOME BUILDING DAMAGE.
1101 PM HEAVY RAIN GREEN ISLE 44.68N 94.01W
07/10/2011 M0.87 INCH SIBLEY MN TRAINED SPOTTER
RAINFALL OCCURRED IN 22 MINUTES.
1108 PM TSTM WND DMG LE SUEUR 44.46N 93.91W
07/10/2011 LE SUEUR MN TRAINED SPOTTER
SEVERAL TWELVE INCH DIAMETER TREES DOWNED. OCCURRED IN
DIFFERENT PARTS OF TOWN.
1120 PM TSTM WND GST WASECA 44.08N 93.50W
07/10/2011 M59.00 MPH WASECA MN AWOS
1138 PM TSTM WND GST 1 N HAMMOND 44.99N 92.44W
07/10/2011 M52.00 MPH ST. CROIX WI TRAINED SPOTTER
1200 AM TSTM WND DMG RED WING 44.58N 92.60W
07/11/2011 GOODHUE MN LAW ENFORCEMENT
POWERLINE DOWN
&&
AJZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1215 AM CDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1209 AM TSTM WND GST PINE ISLAND 44.20N 92.65W
07/11/2011 M58 MPH GOODHUE MN TRAINED SPOTTER
MEASURED WITH ANEMOMETER.
&&
AJZThe La Crosse radar (KARX), 116 km away, was scanning. The volume nearest the first event began at 05:22 UTC.
5 thunderstorm wind. Local standard time, as filed.
A peak wind gust measured by a wind sensor.
An 8 inch diameter tree was toppled along with some power lines blown down.
A large tree was blown over.
A pickup truck hauling several canoes rolled over on Highway 170 due to severe straight line winds. In addition, several trees were blown down in the area.
An eight inch diameter tree was toppled across 770th Avenue, between Highway 40 and 808th Street.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2011Every state in 2011This day in weather historyWarnings in Wisconsin, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 324096, 324090, 324091, 324093, 324095.